Advertisement

Approximating the Riemann Zeta-Function by Strongly Recurrent Functions

  • P. M. GauthierEmail author
Chapter
Part of the Fields Institute Communications book series (FIC, volume 65)

Abstract

Bhaskar Bagchi has shown that the Riemann hypothesis holds if and only if the Riemann zeta-function ζ(z) is strongly recurrent in the strip 1/2<ℜz<1. In this note we show that ζ(z) can be approximated by strongly recurrent functions sharing important properties with ζ(z).

Keywords

Riemann hypothesis Strong recurrence 

Mathematics Subject Classification

11M26 30E10 

Notes

Acknowledgements

Supported in part by NSERC (Canada).

References

  1. 1.
    Bagchi, B.: A joint universality theorem for Dirichlet L-functions. Math. Z. 181, 319–334 (1982) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Bagchi, B.: Recurrence in topological dynamics and the Riemann hypothesis. Acta Math. Hung. 50, 227–240 (1987) MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Bayart, F., Grivaux, S.: Frequently hypercyclic operators. Trans. Am. Math. Soc. 358(11), 5083–5117 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Bayart, F., Matheron, É.: Dynamics of Linear Operators. Cambridge Tracts in Mathematics, vol. 179. Cambridge University Press, Cambridge (2009) zbMATHCrossRefGoogle Scholar
  5. 5.
    Chee, P.S.: Universal functions in several complex variables. J. Aust. Math. Soc., Ser. A 28, 189–196 (1979) MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Gaier, D.: Lectures on Complex Approximation, vol. XV. Birkhäuser, Boston (1987). Transl. from the German by Renate McLaughlin zbMATHCrossRefGoogle Scholar
  7. 7.
    Gauthier, P.M., Xiao, J.: The existence of universal inner functions on the unit ball of ℂn. Can. Math. Bull. 48(3), 409–413 (2005) MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Gottschalk, W.H., Hedlund, G.A.: Topological Dynamics. Colloquium Publications of the American Mathematical Society (AMS), vol. 36. American Mathematical Society (AMS), Providence (1955). VIII zbMATHGoogle Scholar
  9. 9.
    Grosse-Erdmann, K.-G.: Universal families and hypercyclic operators. Bull. Am. Math. Soc., New Ser. 36(3), 345–381 (1999) MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Hamburger, H.: Über einige Beziehungen, die mit der Funktionalgleichung der Riemannschen ζ-Funktion äquivalent sind. Math. Ann. 85, 129–140 (1922) MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Heins, M.: A universal Blaschke product. Arch. Math. 6, 41–44 (1954) MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Nieß, M.: Universal approximants of the Riemann zeta-function. Comput. Methods Funct. Theory 9(1), 145–159 (2009) MathSciNetzbMATHGoogle Scholar
  13. 13.
    Nieß, M.: Close universal approximants of the Riemann zeta-function. In: Steuding, R., et al. (eds.) Proceedings of the Conference New Directions in Value-Distribution Theory of Zeta and L-Functions, Würzburg, Germany, October 6–10, 2008, pp. 295–303. Shaker Verlag, Aachen (2009) Google Scholar
  14. 14.
    Nieß, M.: On universal relatives of the Riemann zeta-function. J. Contemp. Math. Anal., Armen. Acad. Sci. 44(5), 335–339 (2009); translation from Izv. Nats. Akad. Nauk Armen., Mat. (5), 83–88 (2009) zbMATHGoogle Scholar
  15. 15.
    Seidel, W., Walsh, J.L.: On approximation by euclidean and non-euclidean translations of an analytic function. Bull. Am. Math. Soc. 47, 916–920 (1941) MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Département de mathématiques et de statistiqueUniversité de MontréalMontréalCanada

Personalised recommendations